MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400350-15
Medical Device Problem Codes Leak/Splash (1354); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the in the left circumflex with mild calcification.The 3.5x15mm nc trek neo balloon dilatation catheter (bdc) was successfully used the first time.However, the second time the bdc was advanced back into the non-abbott 0.014 190cm guidewire, a hole in the transition was noted and bleed back was coming back through the bdc.There was resistance felt advancing back into the guide wire.Another nc trek neo balloon was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot of specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.It was reported that when advancing the balloon dilation catheter (bdc), resistance was felt and a hole was noted.Factors that may contribute to difficulty advancing the balloon catheter over the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, challenging anatomy, user technique, and/or damage to the catheter or guide wire.In this case, it is possible that the bdc interacted with the patient¿s mildly calcified lesion or an accessory device, contributing to the resistance.Manipulation of the bdc when resistance was encountered could result in damage to the balloon, such as torn material and a leak.Because the device was not returned for analysis, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D9, h3 - device returning status updated from yes to no.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19554537
Report Number2024168-2024-07307
Device Sequence Number12445111
Product Code LOX
UDI-Device Identifier08717648232633
UDI-Public(01)08717648232633(17)261231(10)40109G1
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1400350-15
Device Catalogue Number1400350-15
Device Lot Number40109G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 190CM GUIDEWIRE.
Patient Age78 YR
Patient SexMale
Patient Weight90 KG